Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 43, NWS New York, NY

July 9, 2014Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 9, 2014, 6:57 PM EDT for Orange County, New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2014, 6:57 PM EDT (22:57 UTC)
Expired
Jul 9, 2014, 8:00 PM EDT
In force
63 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Orange County, NY

The radar

The Albany radar (KENX), 119 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 4:12 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WUUS51 KOKX 092257
SVROKX
NYC071-100000-
/O.NEW.KOKX.SV.W.0043.140709T2257Z-140710T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
657 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 800 PM EDT...

* AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 24 MILES NORTHWEST OF WALDEN TO 15 MILES WEST OF PORT
  JERVIS...OR ALONG A LINE EXTENDING FROM GRAHAMSVILLE TO 9 MILES
  WEST OF MILFORD...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OTISVILLE...UNIONVILLE...MIDDLETOWN...MONTGOMERY...GOSHEN...
  WARWICK...GARDNERTOWN...FLORIDA AND CHESTER

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4150 7475 4150 7450 4159 7439 4160 7434
      4164 7427 4163 7425 4161 7424 4159 7414
      4162 7413 4161 7407 4159 7405 4159 7396
      4119 7434 4135 7468 4144 7476
TIME...MOT...LOC 2257Z 282DEG 21KT 4182 7448 4131 7495

$$

JMC
2 follow-up statements
841 
WWUS51 KOKX 092332
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
732 PM EDT WED JUL 9 2014

NYC071-100000-
/O.CON.KOKX.SV.W.0043.000000T0000Z-140710T0000Z/
ORANGE NY-
732 PM EDT WED JUL 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR ORANGE COUNTY...

AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF PINE BUSH TO OTISVILLE TO 8 MILES 
SOUTHWEST OF PORT JERVIS...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UNIONVILLE...MIDDLETOWN...WASHINGTONVILLE...WARWICK...WALDEN...
SCOTCHTOWN...ORANGE LAKE...MONTGOMERY...MAYBROOK...GOSHEN...
GARDNERTOWN...FLORIDA...CHESTER AND BALMVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4150 7475 4150 7450 4159 7439 4160 7434
      4164 7427 4163 7425 4161 7424 4159 7414
      4162 7413 4161 7407 4159 7405 4159 7396
      4119 7434 4135 7468 4144 7476
TIME...MOT...LOC 2332Z 278DEG 19KT 4178 7423 4154 7453
          4129 7478

$$

MALOIT
021 
WWUS51 KOKX 092353 RRA
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
753 PM EDT WED JUL 9 2014

NYC071-100002-
/O.EXP.KOKX.SV.W.0043.000000T0000Z-140710T0000Z/
ORANGE NY-
753 PM EDT WED JUL 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR ORANGE COUNTY WILL EXPIRE AT
800 PM EDT...

THE LINE OF THUNDERSTORMS WHICH PROMPTED THE WARNING HAS WEAKENED. 
THE SEVERE THUNDERSTORM WARNING WILL THEREFORE BE ALLOWED TO EXPIRE. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4150 7475 4150 7450 4159 7439 4160 7434
      4164 7427 4163 7425 4161 7424 4159 7414
      4162 7413 4161 7407 4159 7405 4159 7396
      4119 7434 4135 7468 4144 7476
TIME...MOT...LOC 2352Z 278DEG 19KT 4176 7409 4153 7439
          4128 7464

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:32 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 9, 4:32 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
432 PM EDT WED JUL 9 2014

.SYNOPSIS...
A COLD FRONT SWINGS THROUGH THE REGION TONIGHT...STALLING JUST TO
THE SOUTH ON THURSDAY. HIGH PRESSURE WILL BUILD OVER THE AREA
FOR THE FIRST HALF OF THE WEEKEND...THEN SLIDE OFFSHORE THROUGH
THE BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF
SOUTHWESTERN CT...LOWER HUDSON RIVER VALLEY...NYC METRO...AND
NORTHEAST NEW JERSEY UNTIL 10 PM.

MAIN CONCERN THROUGH THIS EVENING WILL BE THE DEVELOPMENT OF ISO-
SCT STRONG-SVR TSTMS OUT AHEAD OF AN APPROACHING COLD FRONT.
INITIAL DEVELOPMENT ALREADY OCCURRING LATE THIS AFTN ALONG PRE
FRONTAL TROUGH AND ASSOCIATED WITH PASSING VORT MAX. THOUGH NOT AS
IMPRESSIVE AS PREVIOUS DAYS...STILL SEEING SBCAPE VALUES PUSHING
1000 J/KG OVER INTERIOR REGIONS WHILE STRONGER SHEAR VALUES
BETWEEN 35-45 KTS CONTINUE. HOWEVER...OVERALL EXPECTING BETTER
DYNAMICAL FORCING WITH A STRONGER FRONTAL BOUNDARY AT THE SFC AND
THE PASSING SHORTWAVES ALOFT. COVERAGE WILL INCREASE INTO THIS
EVENING AS THE COLD FRONT NEARS...THOUGH NOT EXPECTING MORE THAN
SCT COVERAGE OVER INTERIOR REGIONS. MAIN THREATS ASSOCIATED WITH
THE STORMS WILL BE GUSTY-DAMAGING WINDS...WITH POSSIBLE HAIL.
ONSHORE FLOW TODAY KEEPING A MORE STABLE AIRMASS IN PLACE AT THE
COAST...SO EXPECTING MINIMAL STRONG-SVR THREAT AND EVEN COVERAGE.

COLD FRONT FINALLY REACHES THE AREA AFTR 00Z...THEN PROGRESSES
THROUGH TONIGHT...EVENTUALLY STALLING JUST SOUTH OF LONG ISLAND BY
12Z THURS MORNING. WILL CONTINUE TO MENTION THE SLIGHT CHC POTENTIAL
FOR PCPN RIGHT ALONG THE FRONT. WEAK LOW PRESSURE FORMS ALONG THE
FRONT LATE TONIGHT...WITH THE MESO MODELS IN GOOD AGREEMENT OF PCPN
THEN MOVING TO THE NORTH FROM THE DELMARVA REGION. HOWEVER...THE
CONFIDENCE OF IT REACHING LONG ISLAND/NYC METRO ON THE LOWER END AND
WILL JUST HAVE CHC POPS OVER THE OCEAN WATERS.

COOLER AIR WILL BE SLOW TO MOVE IN...SO WILL HAVE ONE MORE NIGHT
OF SLIGHTLY ABOVE NORMAL TEMPS. SIDED MORE WITH A MET SOLUTION FOR TEMP/DEW
PT.

THERE IS A HIGH RISK FOR RIP CURRENT DEVELOPMENT ON ALL ATLANTIC
OCEAN BEACHES THROUGH THIS EVENING.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
AS THE MODELS HAVE BEEN SHOWING FOR THE PAST COUPLE OF DAYS...COLD
FRONT PUSHES SOUTH AND REMAINS STALLED JUST SOUTH OF LONG ISLAND.
MULTIPLE WEAK LOWS RIDE THE FRONT TOMORROW INTO TOMORROW NIGHT.
OVERALL...EXPECTING DRIER AIR TO MOVE IN. BUT THERE MIGHT BE JUST
ENOUGH MOISTURE LEFT IN THE ATMO COMBINING WITH DECENT FORCING
ASSOCIATED WITH THE FRONT IN THE VICINITY AT THE SFC AND PASSING
SHORTWAVES ROUNDING THE BASE OF THE UPPER LVL TROUGH TO GENERATE AN
ISO SHOWER OR EVEN TSTM IN THE AFTN. WILL KEEP SLIGHT CHC WORDING IN
FOR NOW DURING THE PERIOD...WITH A GOOD CHC OF MOST OF THE REGION
REMAINING DRY THOUGH.

TEMPS FINALLY DROP DOWN TO NEAR NORMAL...USING A GENERAL BLEND OF
MET/MAV GUIDANCE.

THERE IS A MODERATE RISK OF RIP CURRENT DEVELOPMENT ALONG ALL OF
THE ATLANTIC OCEAN BEACHES.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MODEL CONSENSUS IS THAT THE FRONT WILL BE OFFSHORE BY FRI
MRNG...WITH DRY WX ACROSS THE CWA. THERE WILL BE PCPN GENERATED
ALONG THE FRONT...AND THE PROGS ARE FAIRLY CLOSE TO THE SHORE...SO
THE EXACT SPEED WILL NEED TO BE WATCHED AS ANY SLOWDOWN COULD RESULT
IN RAIN AT LEAST FRI MRNG. HIPRES THEN BUILD INTO THE REGION LATE
FRI THRU SAT. ALTHOUGH THE GFS AND ECMWF SUGGEST SOME ISOLD
SHRA/TSTMS SAT ALONG THE CWA PERIPHERY...HAVE SIDED CLOSER TO THE
NAM WHICH KEEPS THE CONVECTIVELY FAVORABLE INSTABILITY FURTHER W.
THE SHORES WILL BE DRY REGARDLESS...WITH THE MAIN UNCERTAINTY ACROSS
THE WRN INTERIOR. THE HIGH DRIFTS OFFSHORE SUN AND SETTLES OVER THE
ATLANTIC THRU THE BEGINNING OF NEXT WEEK. AFTN AND EVE TSTMS
POSSIBLE ON SUN...ESPECIALLY INTERIOR...AS RETURN FLOW INCREASES
MOISTURE AND INSTABILITY. A STRONG CLOSED H5 LOW THEN DROPS INTO THE
UPR GREAT LAKES MON AND TUE. SINGLE DIGIT H85 TEMPS WITH THIS ACROSS
NRN MN INTO THE UP. THE SW FLOW AHEAD OF THE LOW WILL PUMP WARM
HUMID AIR INTO THE REGION FOR MON AND TUE. THIS SETUP WILL HAVE THE
POTENTIAL TO PRODUCE A SVR OUTBREAK AT SOME POINT MON-TUE.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
COLD FRONT CONTINUES TO WORK ITS WAY INTO THE REGION FROM THE
WEST...AND WILL MOVE ACROSS THE TERMINALS AFTER MIDNIGHT TONIGHT.

TSTMS DEVELOPING TO THE WEST. KSWF WILL BE MOST IMPACTED THROUGH
00Z...AND THEN MAIN TIMING FOR TSTMS AT
KJFK/KLGA/KEWR/KTEB/KSWF/KHPN WILL BE FROM 00-06Z THURSDAY. DUE TO
THE SCATTERED NATURE OF THE CONVECTION...WILL LEAVE OUT OF TAFS FOR
NOW...AND WILL SEND AMDS TO THE TAFS AS STORMS DEVELOP AND CAN
PINPOINT IMPACTS TO TERMINALS.

OTHERWISE...MAINLY VFR. SW FLOW...TURNING S AT COASTAL TERMINALS
BEHIND THE SEA BREEZE. WINDS MAINLY 10-15 KT THROUGH THIS EVENING.
WINDS BECOME SW 4-8 KT THIS EVENING. AFTER COLD FRONT MOVES ACROSS
THE TERMINALS...WINDS SHIFT TO THE N.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS. LOW CONFIDENCE
ON CONVECTION. AMDS LIKELY THROUGH THIS EVENING FOR DEVELOPMENT OF
TSTMS.

KLGA FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS. LOW CONFIDENCE
ON CONVECTION. AMDS LIKELY THROUGH THIS EVENING FOR DEVELOPMENT OF
TSTMS.

KEWR FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS. LOW CONFIDENCE
ON CONVECTION. AMDS LIKELY THROUGH THIS EVENING FOR DEVELOPMENT OF
TSTMS.

KTEB FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS. LOW CONFIDENCE
ON CONVECTION. AMDS LIKELY THROUGH THIS EVENING FOR DEVELOPMENT OF
TSTMS.

KHPN FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS. LOW
CONFIDENCE ON CONVECTION. AMDS LIKELY THROUGH THIS EVENING FOR
DEVELOPMENT OF TSTMS.

KISP FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS.

.OUTLOOK FOR 20Z THURSDAY THROUGH MONDAY...
.THURSDAY-SATURDAY...MAINLY VFR.
.SUNDAY-MONDAY...SHOWERS AND TSTMS POSSIBLE.

&&

.MARINE...
SCA REMAINS IN EFFECT FOR THE OCEAN WATERS FOR SEAS 4-6 FT.
WESTERN OCEAN WATERS EXPECTED TO BEGIN SUBSIDING BY THIS EVENING
AS THE FRONT NEARS...WITH THE REMAINING WATERS SUBSIDING LESS THAN
5 FT BY TOMORROW AFTN. WINDS SHOULD REMAIN SUB-SCA THROUGH
THURSDAY NIGHT.

WINDS AND SEAS ARE PROGGED TO REMAIN BLW SCA LVLS FRI-SUN. SCA
CONDITIONS RETURN MON AND TUE AS STRONG SW FLOW DEVELOPS.

&&

.HYDROLOGY...
NO WIDESPREAD SIGNIFICANT HYDROLOGIC ISSUES EXPECTED THROUGH THE
WEEKEND. ANY TSTMS MON AND TUE WILL BE CAPABLE OF PRODUCING
LOCALLY HVY RAIN.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ355.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT THURSDAY FOR ANZ350.
     SMALL CRAFT ADVISORY UNTIL 9 AM EDT THURSDAY FOR ANZ353.

&&

SYNOPSIS...JMC/SEARS
NEAR TERM...SEARS
SHORT TERM...SEARS
LONG TERM...JMC
AVIATION...MPS
MARINE...JMC/SEARS
HYDROLOGY...JMC/SEARS
Hazardous weather outlook, Jul 9, 4:30 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
430 PM EDT WED JUL 9 2014

CTZ007-008-011-012-NYZ078-079-102030-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
430 PM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-355-102030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
430 PM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-176-177-102030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU-
430 PM EDT WED JUL 9 2014

...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH
THE EARLY EVENING HOURS. MAIN THREAT WILL BE GUSTY TO DAMAGING
WINDS...WITH THE POTENTIAL FOR SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-102030-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
430 PM EDT WED JUL 9 2014

...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH
THE EARLY EVENING HOURS. MAIN THREAT WILL BE GUSTY TO DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-179-102030-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
430 PM EDT WED JUL 9 2014

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   SEVERE THUNDERSTORM WATCH.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH
THE EARLY EVENING HOURS. MAIN THREAT WILL BE GUSTY TO DAMAGING
WINDS...WITH THE POTENTIAL FOR SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-102030-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
430 PM EDT WED JUL 9 2014

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 9, 4:22 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
422 PM EDT WED JUL 9 2014

NJZ002-103-NYZ067-069-070-092100-
NORTHERN WESTCHESTER-ORANGE-ROCKLAND-WESTERN BERGEN-WESTERN PASSAIC-
422 PM EDT WED JUL 9 2014

...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BERGEN...PASSAIC...
ROCKLAND...SOUTHEASTERN ORANGE AND WESTCHESTER COUNTIES...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGHLAND LAKE...OR NEAR WEST MILFORD...AND
MOVING EAST AT 25 MPH.

PEOPLE IN NORTHWESTERN BERGEN...PASSAIC...ROCKLAND...SOUTHEASTERN
ORANGE AND WESTCHESTER COUNTIES...INCLUDING WEST MILFORD...GREENWOOD
LAKE...RINGWOOD...SLOATSBURG...SUFFERN AND POMONA...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4132 7393 4107 7391 4106 7449 4109 7450
      4120 7437 4127 7451

JMC
Local storm report, Jul 9, 4:37 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
437 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     3 SE PINE BUSH          41.58N  74.25W
07/09/2014                   ORANGE             NY   EMERGENCY MNGR

            TREE DOWN AT COUNTY ROUTE 17 AND BOWMAN RD

&&

PICCA
Special weather statement, Jul 9, 6:32 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
632 PM EDT WED JUL 9 2014

NJZ002-004-103>106-NYZ067-069-092330-
EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-ORANGE-ROCKLAND-WESTERN
BERGEN-WESTERN ESSEX-WESTERN PASSAIC-
632 PM EDT WED JUL 9 2014

...STRONG THUNDERSTORMS WILL IMPACT BERGEN...ESSEX...PASSAIC...
ROCKLAND AND SOUTHERN ORANGE COUNTIES...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANKLIN TO BUDD
LAKE TO 6 MILES SOUTHWEST OF BEATTYESTOWN...OR ALONG A LINE EXTENDING
FROM 9 MILES WEST OF WEST MILFORD TO SUCCASUNNA-KENVIL TO 16 MILES
SOUTHWEST OF SUCCASUNNA-KENVIL...AND MOVING EAST AT 25 MPH.

PEOPLE IN BERGEN...ESSEX...PASSAIC...ROCKLAND AND SOUTHERN ORANGE
COUNTIES...INCLUDING WEST MILFORD...BLOOMINGDALE...RINGWOOD...POMPTON
LAKES...SLOATSBURG...FAIRFIELD...WAYNE...SUFFERN...RAMSEY AND
CALDWELL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4109 7450 4120 7437 4122 7439 4119 7392
      4087 7404 4072 7428 4071 7431 4074 7437
      4080 7437 4082 7433 4090 7434 4090 7428
      4097 7429 4100 7432 4103 7442 4102 7443
      4105 7445 4104 7450

JMC
Special weather statement, Jul 9, 6:43 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
643 PM EDT WED JUL 9 2014

CTZ005-009-010-NYZ070-092345-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-SOUTHERN
NEW HAVEN-
643 PM EDT WED JUL 9 2014

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD...SOUTHWESTERN NEW HAVEN
AND WESTCHESTER COUNTIES...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEDFORD...OR NEAR MOUNT KISCO...AND MOVING
EAST AT 30 MPH.

SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4139 7319 4138 7316 4134 7312 4131 7307
      4120 7302 4120 7304 4120 7306 4119 7307
      4118 7309 4113 7379 4119 7382 4141 7319
Special weather statement, Jul 9, 6:47 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
647 PM EDT WED JUL 9 2014

CTZ005-006-092345-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
647 PM EDT WED JUL 9 2014

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND NORTHWESTERN NEW
HAVEN COUNTIES...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIDGEFIELD...OR 7 MILES SOUTH OF DANBURY...
AND MOVING EAST AT 25 MPH.

THIS STORM WILL BE...
  5 MILES SOUTH OF DANBURY BY 655 PM.
  NEAR BETHEL BY 700 PM.
  NEAR NEWTOWN BY 715 PM.
  NEAR MONROE BY 725 PM.
  6 MILES NORTH OF DERBY BY 740 PM.
  NEAR SEYMOUR BY 745 PM.

SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4136 7285 4134 7296 4135 7296 4134 7297
      4126 7352 4128 7354 4133 7355 4138 7354
      4159 7295
Special weather statement, Jul 9, 6:47 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
647 PM EDT WED JUL 9 2014

NYZ067-092330-
ORANGE-
647 PM EDT WED JUL 9 2014

...STRONG THUNDERSTORMS WILL IMPACT WESTERN ORANGE COUNTY...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRAHAMSVILLE TO 12
MILES WEST OF MILFORD...AND MOVING EAST AT 25 MPH.

PEOPLE IN WESTERN ORANGE COUNTY...INCLUDING PORT JERVIS...
OTISVILLE...UNIONVILLE AND MIDDLETOWN...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7475 4150 7450 4159 7439 4160 7434
      4164 7427 4163 7425 4161 7424 4159 7415
      4161 7414 4162 7412 4125 7447 4135 7468
      4140 7475 4142 7474 4144 7476

JMC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:36 PM EDTSevere Thunderstorm WarningOKXOrange54 min
Jul 8, 9:18 PM EDTSpecial Marine WarningOKX117 min
Jul 8, 9:26 PM EDTSevere Thunderstorm WarningOKXOrange49 min
Jul 8, 9:31 PM EDTSevere Thunderstorm WarningOKXBronx, Kings, New York, Queens, Richmond44 min
Jul 8, 10:13 PM EDTSpecial Weather StatementOKXOrange, Putnam, Rockland62 min
Jul 8, 10:19 PM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens41 min
Jul 8, 10:25 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam, Rockland, Westchester50 min
Jul 8, 10:35 PM EDTSpecial Marine WarningOKX55 min
Jul 8, 11:07 PM EDTSpecial Weather StatementOKXBronx, Nassau, Suffolk53 min
Jul 8, 11:12 PM EDTSpecial Marine WarningOKX2 hr
Jul 8, 11:29 PM EDTSpecial Marine WarningOKX61 min
Jul 8, 11:32 PM EDTSpecial Marine WarningOKX58 min
Jul 8, 11:42 PM EDTSpecial Marine WarningOKX63 min
Jul 9, 12:25 AM EDTSpecial Marine WarningOKX65 min
Jul 9, 3:55 AM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk17 hr
Jul 9, 3:34 PM EDTSevere Thunderstorm WarningOKXOrange41 min
Jul 9, 4:22 PM EDTSpecial Weather StatementOKXRockland38 min
Jul 9, 4:49 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam, Rockland, Westchester23 min
Jul 9, 5:44 PM EDTSevere Thunderstorm WarningOKXPutnam, Westchester61 min
Jul 9, 6:32 PM EDTSpecial Weather StatementOKXRockland58 min
Jul 9, 6:43 PM EDTSpecial Weather StatementOKXWestchester62 min
Jul 9, 6:47 PM EDTSpecial Weather StatementOKXOrange43 min
Jul 9, 7:08 PM EDTSevere Thunderstorm WarningOKXWestchester67 min
Jul 9, 7:38 PM EDTSpecial Weather StatementOKXRockland, Westchester52 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.